[Skip to Content]
[Skip to Content Landing]
Article
June 1957

Vesicular Dermatitis of the Palms Caused by Colchicine

Author Affiliations

Pittsburgh

AMA Arch Derm. 1957;75(6):872. doi:10.1001/archderm.1957.01550180086019
Abstract

A 51-year-old white American waiter on Oct. 27, 1956, presented a vesicular dermatitis of both hands and the fingers of six months' duration.

The eruption began suddenly and persisted in spite of x-ray treatment, topical application of some type of hydrocortisone, ingestion of cortisone, sedation, and hospitalization. The discomfort and the itching were intolerable.

His general medical history revealed the fact that he was subject to gout and that during the last five years he had been taking colchicine periodically.

Under a provisional diagnosis of dermatitis medicamentosa all his medication was ordered discontinued, which also included topical applications.

The use of soap was stopped.

Nov. 15, 1956: Great improvement was noted. The itching had subsided. The skin appeared but slightly inflamed.

Nov. 29, 1956: All adverse symptoms were gone.

Dec. 8, 1956: He called to state that there was a return of the symptoms of gout and he

First Page Preview View Large
First page PDF preview
First page PDF preview
×